MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX UF-5000 FULLY AUTOMATED URINE PARTICLE ANALYZER; URINE PARTICLE COUNTER

SYSMEX CORPORATION, I SQUARE SYSMEX UF-5000 FULLY AUTOMATED URINE PARTICLE ANALYZER; URINE PARTICLE COUNTER
Model Number UF-5000
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection of the instrument by a service engineer (se) determined the urine spill seeped into cv-11 instrument's power cord outlet causing a short circuit, generating sparks, smoke and a burning odor.The sysmex cv-11 instruction for use (ifu), chapter 2 - safety information, section 2.1 - general safety information, warns the user: "in the event the instrument emits an abnormal odor or any smoke, turn off the power switch immediately and disconnect the power plug from the wall socket.If the instrument is used continuously in that state, there is a potential that fire, electrical shock, or injury may result.Contact your sysmex technical representative for inspection.Take care not to spill urine or reagent or drop wire staples or paper clips into the instrument.Those may cause a short circuit or smoke emission.If such trouble should occur, turn off the power immediately and disconnect the power plug from the wall socket.Then contact your sysmex technical representative for inspection".The se confirmed with the user that when the rack stopped in the measurement line, an alarm was generated.The user pressed the "start" switch from the control panel of the cv-11 without first removing the racks that were situated on the conveyor line.The sysmex cv-11 ifu, chapter 8 - troubleshooting, section 8.1 - actions to resolve errors, informs the user: if an error occurs in the cv-11, st-10 and st-11, reset the rack in the right pool and clear the error.The user is instructed to remove the rack that is in the position indicated by the lit rack position indicator led, to check the number of the error indicator led and perform the actions corresponding to the number.If a foreign object is present, the user is instructed to remove the foreign object.Analysis of the cv-11 data logs by sysmex corporation (b)(4) (s-corp) determined a rack crash occurred during sample analysis.The instrument generated an error.When the user pushed the "start" button without removing the racks, a second error was generated.The user then removed the rack situated closest to the left rack pool and pushed the "start" button again.The second rack was moved to the left towards the left rack pool.The cv-11 utilizes a front and rear belt to transport a rack.The racks are sandwiched between belt protrusions.The belt protrusions aid in signaling the homing position of the belt to the sensor.The second rack tipped over and spilled sample onto the left pool rack when the transport mechanism pushed the rack onto the belt protrusion.Investigation by sysmex corporation (b)(4) (s-corp) is in process.
 
Event or Problem Description
In (b)(6), the user of a sysmex uf-5000 automated urine particle analyzer with a cv-11, urine sample transportation unit, serial number (sn) (b)(4), reported sparks, smoke and a burning odor coming from the cv-11 following a spill from a rack of urine samples.The user reported that the cv-11 had ceased operation unexpectedly, prompting a re-initialization.Upon re-initialization, the sample rack was pushed towards the left rack pool area that collects samples after analysis and tipped over, spilling the urine onto the conveyor.The user immediately cleaned the area, but within an hour of the spill, the user noted sparks, smoke and a burning odor coming from the cv-11.A fire extinguisher was deployed at the source of the smoke.There were no reports of harm to the users or patients due to the event.A new cv-11 was installed to resolve the issue.
 
Additional Manufacturer Narrative
Sysmex corporation (b)(4) (s-corp) performed the investigation.S-corp determined the sample spill entered the cv-11 conveyor from the back left, where the power cord is connected, causing the short circuit.S-corp is developing plates and sponges to absorb and divert liquid away from the electronic parts to prevent recurrence.

Brand Name
SYSMEX UF-5000 FULLY AUTOMATED URINE PARTICLE ANALYZER
Common Device Name
URINE PARTICLE COUNTER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, 675-0 019
JA  675-0019
MDR Report Key8697169
Report Number1000515253-2019-00014
Device Sequence Number2663321
Product Code LKM
UDI-Device Identifier04987562440139
UDI-Public0104987562440139
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K171883
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUF-5000
Device Catalogue NumberBN344411
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1